I started minoxidil 2 months ago and it is working miricles on the back of my head. The problem is that it is now hair growing on my back and the hair on on my arms and legs is getting thicker, much thicker. I am growing hair all over my body, even the chest is hairier. When I looked at my arms, there is probably no new hair, but the hairs on my arms are definately thicker. Could I be imagining this? Is this possible?
Yes, this is a known, but rare side effect of minoxidil with topical applications. It was a finding that was more consistent when the drug was given in a pill form for the treatment of high blood pressure (that was its original use). I suspect that you are absorbing considerable amounts of minoxidil into your body through the skin. Skin applications of medications are not new. Testosterone is administered as a patch and so are many other medications. The skin is an excellent route for bringing drugs into the body. Your dilemma is simply to accept the new body hair along with the benefits in the crown of your head, or stop the drug and wait for it to back to your original, normal state.